Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

staple

Member
  • Total Reviews

    0
  • Content Count

    31
  • Joined

  • Last visited

Community Reputation

1 Neutral

About staple

  • Rank
    Junior Member
  1. You could try alternating your TretinX with an AHA every other or every 3rd night. The acne.org AHA may work but it is likely too strong to start off with and will cause a lot of irritation. Best bet is to buy a lower strength toner (or pads) and spread thinly over the chest after washing the area and before bed. Don't use the AHA during the day, it will cause sun sensitivity beyond even the TretinX. Wear dark tightly woven shirts that come up to your neck or rashguards (most t-shirts ha
  2. Yes, definitely, nothing that can burn substantial portions of the epidermis should ever be used outside a medical office. Most of the low level stuff available on Amazon (20% glycolic and lower, 25% mandelic) are actually pretty weak in strength and just exfoliate well. They definitely shouldn't be able to burn through the epidermis unless there is a skin sensitivity (like one caused by retinoids in which case a peel is unnecessary), an allergy, skin injury or they are left on too long. Fra
  3. Hyperpigmenting after injury to the skin is not unusual at all, even without much sun exposure, but it's unusual to re-hyperpigment after consistent successful hydroquinone use with good protection. I wonder what is going on there. Maybe your skin has become very sensitized to even miniscule amounts of uv rays?
  4. TokyoGirl, Are you using a sunscreen with good UVA protection? Most sunscreens do not protect well against UVA rays, even high SPF ones which can pass through windows and also destroy collagen and pigment skin. Many very fair skinned people use Canadian and European imports to protect their skin better.
  5. Rosacea can develop in young adults too. It can also be triggered by products. You don't have to be middle aged and it doesn't need to be severe. Poster has obvious redness and irritation that resembles a mild case of acne rosacea. A good dermatologist should be able to determine if it's just irritation or rosacea.
  6. If your skin type is the kind that reddens and burns, you will just burn again. Buy a rashguard shirt you can wear swimming and use it on vacation. They're sold in a lot of sports shops, especially by surfwear and swimwear companies. If you wear one you can skip having to put sunblock on your back over and over. Here's one: http://www.quiksilver.com/product/index.jsp?productId=11979570&cp=2981778.2978654 and here's another: http://www.landsend.com/pp/mens-short-sleeve-mockneck-rash-guard
  7. You might have to ask in the regimen section about products for European users. Europe has stricter sunscreen standards than the US and unless you order through an international distributor, there might not be a good equivalent. I send you a personal message regarding other places you can get product recommendations as well.
  8. Tell them the item caused a bad skin reaction (rash) and ask if you can return it though it has been opened. Most places selling healthcare items will allow the return. Then buy the one you want.
  9. As I mentioned, the home treatments will only help with hyperpigmentation, only a doctor can help with scarring. Basically, any gentle exfoliation process will help speed things up slightly, including very simple store bought products (like Neutrogena's "glycolic peel" which is not really a glycolic peel product, just a bi-weekly exfoliator) or starter level mandelic/glycolic/lactic peels available over the internet. (Spot test the peel for allergy first and follow the directions carefully. D
  10. You have mixed scarring and it'll probably take several different methods, including laser, to adequately treat them all. The risk of hyperpigmentation definitely exists with lasers, but that risk also exists with deep phenol peels and dermabrasion which are other options. It's difficult to tell from a photo but in this lighting you do not appear especially dark and there are not many brown marks, this might mean your risk of hyperpigmentation is less than you think it is. You'll be best off
  11. Yes, you might be, but only a doctor who sees you face up close could tell you for certain. See a dermatologist, they could put you on finacea or other medicines to help you clear up the skin and help with redness. If your facewash and serum are high concentration glycolic acid solutions, I would try giving them up or cutting back on use of them since if you do have rosacea they could be causing it to flare. Stick with sensitive skin products with no actives or acids until you are able to s
  12. Do they have Neutrogena ultra sheer dry touch in the UK? I use that or the waterproof sport version when I cycle or run and it's great. Sinks in and not shiny at all, especially in the mid-level protection range (SPF55 or 70). Relatively cheap too.
  13. Please don't tan your back either. Listen to Chestercool and wear a good sunscreen that you reapply often. If you have brown marks and you tan that skin, the brown marks will get darker and your skin (if it doesn't burn) will get darker but not as dark as the marks. Tanning can also cause more brown marks which take much longer to fade than red marks. Your skin will not even out. It'll look worse. Instead you will have to wait for the tan to fade and then for the layers of skin containing
  14. Okay, first with cleansing. It's fine to use a bar soap if it works for you but if it's drying you out, it's better for you to switch back to your cream cleanser. If that too is drying you out, try a different cream cleanser or if you like bar soap, maybe try something like plain dove which has moisturizers in it. It's cheap so you might just get one bar and test it out on part of your face for a week. A lot of people use cetaphil or cerave hydrating wash. (I personally use the cerave but s
  15. Topical ketoconazole has almost no absorption into the body unless you put it in a mucous membrane (like you're applying it directly into your eyes). If you read the literature, the incidence of absorption is almost nothing topically. Just don't put it in your mouth or eyes and make certain to wash your hands well after. (This is one of the reasons why you should change your towel daily during treatment, so you don't leave trace dead skin with fungus/medication on them). ORAL ketoconazole is
×